As a result of angina, a stent was fitted. I am taking part in a hospital programme that monitors patients. This programme required me to undergo further angioplasty. After the angioplasy was performed, I was informed the stent had "clogged" but was not given any advice on further treatment. I was advised If pain becomes apparent or breathing deteriates I am to report back to the hospital immediately. What could cause this clogging and what, if any, is the corrective treatment?
Often stents collapse, or if diet and exercise doesn't improve, plaque will continue to build even around the stent. There is a stent that emits some type of chemical that prevents this from happening, but I think their use is not universal. If they used the word "clogged", I would question them as to how it happened so quickly, since I'm assuming your stent was fairly recent. If it collapsed, they can sometimes re-open it with angioplasty, but several factors determine if this is possible. My husband had 2 arteries clogged in his groin, and because it was like cement, they had to do surgery to clean out the arteries, they then stented them. One collapsed, not completely, but they were able to re-open the stent with angioplasty. I would not want to wait around until it's an emergency situation with this. I would return to your cardiologist and get all the answers.
Stent collapses are actually rare. It isn't plaque that builds up around the stent which causes the restenosis.
It is all to do with clotting, or tissue growth of the artery. Also, the artery may compress the stent to around 50% of what the original expanded size was. It is also believed that a type of herpes virus usually dormant may be a cause for abnormal cell growth within a coronary artery when damaged by a balloon or stenting. The stent can cause lots of tiny fractures in the plaque, causing a clotting progression. However, aspirin/plavix should help prevent this in most cases. When stented, an artery will attempt to repair the lining by growing new tissue. Scarred tissue tends to grow faster than normal tissue and can cause another blockage. Drug eluting stents have a chemical coating which seems to stop scarred tissue forming in most cases, ensuring only normal cells grow to form a nice smooth lining. These problems can all occur quite quickly after the procedure.
Sometimes inflammation can occur around a stent and gradually return to normal over time. This is also a problem which can occur after a bypass graft.
I had been doing great, I had only 2 cardiac rehab sessions left and I was walking alot more without getting out of breath. I went to bed on a Monday night and felt like a popping whooshing in my chest , then it felt like a lot of pressure like someone was sitting on my chest and I had a hard time breathing. My husband took me to the emergency room and they kept me over for some tests. I can't have a stress test of any kind, 1. because I have to have knee replacement and 2. because the chemical test shows up normal even when I have blockages! I was scheduled for a catherization where they found 3 collapsed stents so they did angioplasty and also added another stentn and my doctor finally gave me a stronger pill for thinning the blood because I told him I didn't think Plavix was working on me, my coagulation time never changed. He put me on Effient and I already notice the difference in coagulation time when I ***** my finger for testing my glucose level.Do you think I will have to go thru this again? Do you think the other 7 stents will also collapse?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.